On the characterization of a bivariate geometric distribution

Sunil K. Dhar, Srinivasan Balaji

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

In this article it is shown that a bivariate random variable has a constant failure rate, and mixture geometric marginals, if and only if, it has the loss of memory property and the discrete Freund distribution. This characterization is achieved by extending a key lemma in this area. The mixture geometric can be collapsed to geometric marginals, thus validating the results.

Original languageEnglish (US)
Pages (from-to)759-765
Number of pages7
JournalCommunications in Statistics - Theory and Methods
Volume35
Issue number5
DOIs
StatePublished - 2006

All Science Journal Classification (ASJC) codes

  • Statistics and Probability

Keywords

  • Bivariate geometric distribution
  • Characterization
  • Total failure rate

Fingerprint Dive into the research topics of 'On the characterization of a bivariate geometric distribution'. Together they form a unique fingerprint.

Cite this